Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 25, 2016, 4:44 PM EDT for Genesee County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2016, 4:44 PM EDT (20:44 UTC)
- Expired
- Jul 25, 2016, 5:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Buffalo, NY
County Genesee County, NY
The radar
The Buffalo radar (KBUF), 19 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.7
The text
As transmitted.
357
WWUS81 KBUF 252044
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
444 PM EDT MON JUL 25 2016
NYZ001-002-010-011-252130-
ORLEANS-NIAGARA-NORTHERN ERIE-GENESEE-
444 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE...SOUTHERN
NIAGARA...GENESEE AND SOUTHWESTERN ORLEANS COUNTIES...
AT 443 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
PENDLETON...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH...PEA SIZE HAIL...AND HEAVY RAINFALL ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NIAGARA FALLS...NORTH TONAWANDA...CLARENCE...LOCKPORT...BATAVIA...
AMHERST...TONAWANDA...GRAND ISLAND...PENDLETON AND PEMBROKE.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 48A AND 48.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4311 7906 4312 7907 4314 7904 4316 7905
4323 7901 4309 7802 4287 7812 4306 7901
4307 7901 4308 7908
TIME...MOT...LOC 2043Z 287DEG 34KT 4311 7877
$$
JJRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:01 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 25, 3:01 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
301 PM EDT MON JUL 25 2016
.SYNOPSIS...
Showers and thunderstorms will continue to end from west to east
late this afternoon as a cool front crosses the region. This will
usher in another period of fair and slightly less humid weather that
will persist through the midweek. Another, much weaker cold front
will slide south out of Canada Wednesday night into Thursday,
bringing a slight chance of showers and thunderstorms, however
nothing that is expected to put a dent in the current drought
conditions.
&&
.NEAR TERM /THROUGH TUESDAY/...
Convection has largely cleared the forecast area this afternoon,
with mainly trailing stratiform still moving through the western
Finger Lakes and portions of the North Country. Meanwhile, sunny
skies are lurking just upstream, along a cold frontal boundary
pushing across Southern Ontario. The clearing is poised to move
into Western NY later this afternoon.
The cold front will cross the forecast area this early this evening.
Convection ahead of the front will push off to the east and out of
the forecast area. While temperatures will cool slightly behind the
front, upstream dewpoints will remain in the lower 60s, and with
clearing skies and winds becoming light, we will see the potential
for patchy fog across lower lying areas, particularly those areas
that see substantial rainfall today. Temperatures will fall into the
60s overnight.
The upper level trough will complete its transition across the
forecast area overnight and will be replaced by low-amplitude upper
level ridging and surface high pressure across the Lower Great
Lakes. This should yield plenty of sunshine across the area with
highs in the low to mid 80s, with 70s along the lakeshores. With
slightly lower dewpoints in the upper 50s to lower 60s advecting in
behind the front, it should also feel nominally more comfortable
outside.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
There should not be much weather to contend with during this
period...as a low amplitude flow will be found along the length of
the Canadian border. While troughiness will characterize this
pattern over the Great Lakes region...a lack of baroclinicity and
low level forcing will mean that generally fair weather can be
anticipated. This despite the passage of a weak cold frontal
boundary. The day to day details...
High pressure centered over the Mid West will remain in control
across our forecast area Tuesday night. While light winds and clear
skies will encourage decent radiational cooling...we have not had a
fresh airmass change in a few days...so the mercury is only forecast
to drop into the mid 60s across the lake plains while 50s will be
found across much of the Srn Tier.
A cold frontal boundary over the Upper Great Lakes will then slowly
push south across Southern Ontario during the day Wednesday...while
high pressure over the Mid West will gradually lose control of our
weather in the process. Nevertheless...fair weather will persist
across the region with H85 temps in the upper teens C supporting
afternoon readings in the upper 80s to near 90 for the lake plains
and in the valleys.
We can anticipate a weak frontal passage Wednesday night...but with
little forcing...will only raise pops to slgt chc while increasing
cloud cover. Temperatures overnight will be a few degrees higher
than the night before...but with dew points holding steady near
60...it should not be overly uncomfortable.
The frontal boundary will stall and wash out over Pennsylvania on
Thursday...while a ribbon of moisture in its wake will settle over
our forecast area. The bulk...if not all...of the day will be rain
free...but the passage of a shortwave in the northwest flow will be
enough to warrant low chc pops for the afternoon and evening. Since
a northeast low level flow will be in place in the wake of the
front with little instability...will only use a slgt chc for tstorms.
The various guidance packages remain out of step with each other as
we push into Thursday night...as there is a 'disagreement' as to
whether a wave will form along the west end of the aforementioned
frontal boundary. Will keep low chc pops in place for all but the
North Country. While there will be low confidence with these pops...
there is more certainty that clouds will remain in place...
especially over the western counties.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
This period has the potential to be rather unsettled...or at least
more disorderly than what we have become accustomed to the past
couple months. The good news is that this would lead to some needed
rainfall for the region...but the bad news is that it would
adversely impact some peoples plans for the weekend.
Troughiness found over the Great Lakes region is forecast by some of
the ECMWF/GFS based ensembles to amplify somewhat...and this would
encourage waviness along a stalled frontal boundary over the Mid
West to evolve into an actual sfc low. Will use a compromise of the
HPC and ECMWF solutions...which favors such a sfc low development.
This feature is forecast to slowly track northeast across the Lower
Great Lakes during the course of the weekend while generating
scattered showers and possible thunderstorms in the process. Given
the low confidence of this forecast...will keep chc pops in place.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Showers and thunderstorms are in the process of exiting the forecast
area this afternoon and will continue to push east out of the
forecast area as a surface cold front approaches the region from the
west. The cold front will cross the forecast area around 00Z, with
any showers and thunderstorms pushing off to the east and out of the
forecast area as the front moves through. Gusty SW winds this
afternoon will give way to light winds behind the front tonight, and
with skies clearing, we will likely see the development of patchy
fog across low lying areas, particularly in the Southern Tier, that
will potentially generate IFR/LIFR conditions after 06Z. Fog may
also affect KIAG late tonight/early Tuesday morning. Fog should
clear out after 12Z, giving way to widespread VFR conditions on
Tuesday.
Outlook... Tuesday Night and Wednesday...Mainly VFR.
Thursday...Mainly VFR with a chance of showers and thunderstorms.
Friday and Saturday...VFR/MVFR with a chance of showers and
thunderstorms.
&&
.MARINE...
Gusty southwest winds will continue to be an issue this afternoon on
Lake Erie ahead of an approaching cold front, and small craft
advisories remain in effect. Winds will diminish rapidly behind the
cold front, however westerly flow to around 15 knots on Lake Ontario
will generate moderate chop on the eastern end of the lake Tuesday,
though conditions should remain sub-advisory. After that, high
pressure will build across the Lower Great Lakes, with winds and
waves remaining generally tranquil through the remainder of the week.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 8 PM EDT this evening for NYZ010-
085.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020-
040-041.
&&
SYNOPSIS...WOOD
NEAR TERM...WOOD
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...WOOD
MARINE...WOODHazardous weather outlook, Jul 25, 3:23 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 323 PM EDT MON JUL 25 2016 NYZ001>008-011>014-019>021-261930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 323 PM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-085-261930- NORTHERN ERIE-SOUTHERN ERIE- 323 PM EDT MON JUL 25 2016 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-261930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 323 PM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Local storm report, Jul 25, 3:24 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
324 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM FLASH FLOOD WELLSVILLE 42.12N 77.95W
07/25/2016 ALLEGANY NY LAW ENFORCEMENT
ROAD WASHED OUT
&&
EVENT NUMBER BUF1600971
JAMLocal storm report, Jul 25, 3:25 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
325 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM FLASH FLOOD ANDOVER 42.16N 77.80W
07/25/2016 ALLEGANY NY LAW ENFORCEMENT
ROAD WASHED OUT
&&
EVENT NUMBER BUF1600972
JAMLocal storm report, Jul 25, 3:44 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM TSTM WND DMG 2 S NAPLES 42.59N 77.40W
07/25/2016 ONTARIO NY LAW ENFORCEMENT
TREE ON POWERLINE NEAR INTERSECTION OF ROUTES 21 AND
245
&&
EVENT NUMBER BUF1600973
SMITHLocal storm report, Jul 25, 3:47 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
347 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 2 W ASHVILLE 42.08N 79.41W
07/25/2016 CHAUTAUQUA NY LAW ENFORCEMENT
TREE ACROSS ROUTE 474 IN BLOCKVILLE
&&
EVENT NUMBER BUF1600974
SMITHLocal storm report, Jul 25, 4:05 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
405 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG 1 N NAPLES 42.63N 77.40W
07/25/2016 ONTARIO NY LAW ENFORCEMENT
TREE ON POWERLINE NEAR INTERSECTION OF ROUTES 21 AND
245
&&
CORRECTED EVENT TIME...LOCATION
EVENT NUMBER BUF1600973
JAMSpecial weather statement, Jul 25, 4:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
444 PM EDT MON JUL 25 2016
NYZ001-002-010-011-252130-
ORLEANS-NIAGARA-NORTHERN ERIE-GENESEE-
444 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE...SOUTHERN
NIAGARA...GENESEE AND SOUTHWESTERN ORLEANS COUNTIES...
AT 443 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
PENDLETON...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH...PEA SIZE HAIL...AND HEAVY RAINFALL ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NIAGARA FALLS...NORTH TONAWANDA...CLARENCE...LOCKPORT...BATAVIA...
AMHERST...TONAWANDA...GRAND ISLAND...PENDLETON AND PEMBROKE.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 48A AND 48.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4311 7906 4312 7907 4314 7904 4316 7905
4323 7901 4309 7802 4287 7812 4306 7901
4307 7901 4308 7908
TIME...MOT...LOC 2043Z 287DEG 34KT 4311 7877
JJRThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:29 AM EDT | Beach Hazards Statement | BUF | Erie | 18 hr |
| Jul 25, 4:29 AM EDT | Small Craft Advisory | BUF | 18 hr | |
| Jul 25, 6:33 AM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 25, 7:11 AM EDT | Special Marine Warning | BUF | 64 min | |
| Jul 25, 7:15 AM EDT | Special Marine Warning | BUF | 60 min | |
| Jul 25, 7:21 AM EDT | Special Weather Statement | BUF | Monroe | 54 min |
| Jul 25, 7:22 AM EDT | Special Weather Statement | BUF | Genesee | 23 min |
| Jul 25, 7:41 AM EDT | Special Weather Statement | BUF | Erie | 64 min |
| Jul 25, 7:50 AM EDT | Special Weather Statement | BUF | Genesee, Monroe | 55 min |
| Jul 25, 8:19 AM EDT | Special Marine Warning | BUF | 56 min | |
| Jul 25, 8:22 AM EDT | Special Weather Statement | BUF | Niagara, Orleans | 23 min |
| Jul 25, 8:35 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Livingston, Wyoming | 55 min |
| Jul 25, 8:40 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Ontario, Wyoming | 35 min |
| Jul 25, 9:10 AM EDT | Special Marine Warning | BUF | 35 min | |
| Jul 25, 9:44 AM EDT | Special Marine Warning | BUF | 46 min | |
| Jul 25, 9:59 AM EDT | Special Weather Statement | BUF | Erie | 46 min |
| Jul 25, 10:02 AM EDT | Special Marine Warning | BUF | 58 min | |
| Jul 25, 10:30 AM EDT | Special Marine Warning | BUF | 60 min | |
| Jul 25, 10:35 AM EDT | Special Weather Statement | BUF | Niagara | 40 min |
| Jul 25, 10:47 AM EDT | Special Weather Statement | BUF | Genesee, Orleans | 43 min |
| Jul 25, 10:50 AM EDT | Special Marine Warning | BUF | 55 min | |
| Jul 25, 11:44 AM EDT | Special Weather Statement | BUF | Chautauqua | 46 min |
| Jul 25, 11:46 AM EDT | Special Marine Warning | BUF | 59 min | |
| Jul 25, 12:05 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Wyoming | 55 min |
| Jul 25, 12:38 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 55 min |
| Jul 25, 12:48 PM EDT | Special Marine Warning | BUF | 42 min | |
| Jul 25, 12:56 PM EDT | Special Weather Statement | BUF | Wyoming | 34 min |
| Jul 25, 1:01 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 59 min |
| Jul 25, 1:07 PM EDT | Special Weather Statement | BUF | Chautauqua | 38 min |
| Jul 25, 1:24 PM EDT | Special Weather Statement | BUF | Livingston, Ontario | 36 min |
| Jul 25, 5:58 PM EDT | Special Weather Statement | BUF | Genesee | 32 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.